Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 10, NWS Pocatello, ID

June 6, 2007

NWS Pocatello, ID issued this wind advisory at Jun 6, 2007, 3:52 AM MDT. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 3:52 AM MDT (09:52 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 6, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 060952
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT WED JUN 6 2007


IDZ017-062200-
/O.NEW.KPIH.WI.Y.0010.070606T1800Z-070607T0200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
352 AM MDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

A PACIFIC STORM SYSTEM WILL SWEEP THROUGH THE REGION TODAY
PRODUCING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
AFTERNOON AND EARLY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-062200-
/O.NEW.KPIH.LW.Y.0004.070606T0952Z-070607T0600Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
352 AM MDT WED JUN 6 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

STRONG GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
DEVELOP ACROSS THE AMERICAN FALLS RESERVOIR BY 10 AM MDT TODAY.
WIND SPEEDS OF THIS MAGNITUDE CAN PRODUCE WAVE HEIGHTS OF 1 TO 2
FEET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES CAPABLE OF SWAMPING SMALL BOATS.

$$
1 follow-up statement
000 
WWUS75 KPIH 062149
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
349 PM MDT WED JUN 6 2007

IDZ017-070200-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-070607T0200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
349 PM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

A PACIFIC STORM SYSTEM OVER EASTERN IDAHO WILL MOVE EAST OF THE
STATE TONIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL DIMINISH TO 10 TO 20 MPH AFTER 8 PM MDT THIS EVENING BUT
REMAIN BREEZY AT TIMES OVER NIGHT. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-070600-
/O.CON.KPIH.LW.Y.0004.000000T0000Z-070607T0600Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
349 PM MDT WED JUN 6 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

STRONG GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ACROSS THE AMERICAN FALLS RESERVOIR THROUGH 8 PM MDT THEN
DIMINISH TO 10 TO 20 MPH THROUGH MIDNIGHT. WIND SPEEDS OF THIS
MAGNITUDE CAN PRODUCE WAVE HEIGHTS OF 1 TO 2 FEET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES CAPABLE OF SWAMPING SMALL BOATS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:10 AM MDT, 42 minutes earlier.

Area forecast discussion, Jun 6, 3:10 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MDT WED JUN 6 2007

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWING UPPER LOW DIGGING
INTO PAC NW STATES EARLY THIS MORNING WITH BROAD SWATH OF ASSOCIATED
PRECIPITATION LIFTING NORTH ACROSS FORECAST AREA ASSOCIATED WITH
UPPER JET DYNAMICS. LOW SHIFTS QUICKLY EAST INTO WRN WYOMING TODAY
WITH STRONG SURFACE PRESSURE GRADIENT BUILDING ACROSS SE IDAHO AS
SURFACE LOW INTENSIFIES ACROSS WYOMING. STATISTICAL GUIDANCE LEANING
TOWARD WIND ADVISORY FROM BURLEY TO POCATELLO WHILE RAW MODEL OUTPUT
SUPPORTS LIMITING STRONGEST WINDS TO MAGIC VALLEY TODAY AS
PRECIPITATION WORKS INTO ERN HIGHLANDS ALLOWING FULL MOMENTUM OF
700MB WIND TO MIX DOWN TOWARD SURFACE IN DRIER AIRMASS. RIDING FENCE
IN POCATELLO AREA SO WILL CONTINUE LAKE WIND ADVISORY FOR NOW. NW
FLOW SPILLING INTO UPPER VALLEY IS TYPICALLY NOT FAVORABLE FOR
WIDESPREAD ADVISORY CONDITIONS ALTHOUGH VALLEYS EMPTYING OUT OF
CNTRL MOUNTAINS MAY SEE STRONGER CHANNELED WINDS. GRADIENT AND WINDS
SUBSIDE THIS EVENING AS UPPER LOW SHIFTS EAST INTO THE DAKOTAS AND
BROAD OPEN TROUGH LINGERS OVER REGION THROUGH FRIDAY. HITTING
PRECIPITATION HARD THIS MORNING THEN ALLOWING IT TO TAPER OFF FROM
WEST TO EAST THIS AFTERNOON/EVE. WITH BROAD OPEN TROUGH LINGERING
OVER REGION LATE THIS WEEK...HARD TO PULL SLIGHT CHANCE MENTION OF
POPS CURRENTLY IN GRIDS SO WILL ALLOW THEM TO RIDE FOR NOW.
POTENTIALLY COLD NIGHT ANTICIPATED THURSDAY NIGHT AS PARTIAL
CLEARING IN VALLEYS ALLOWS GOOD RADIATIONAL COOLING. STATISTICAL
GUIDANCE IS HOLDING VALLEY LOWS ABOVE FREEZING FOR NOW BUT COOLER
THAN PREVIOUS GUIDANCE...HAVE ADJUSTED TEMPS DOWN AND WILL CONTINUE
TO MONITOR SITUATION. SNOW LEVELS CURRENTLY RUNNING NEAR 8500 MSL
THIS MORNING WITH ACCUMULATIONS EXPECTED TO REMAIN ABOVE 7500 MSL AS
ATMOSPHERE COOLS SLIGHLTY TODAY. NO WINTER HAZARDS EXPECTED TODAY.
LATEST LONGER RANGE MODELS SUGGESTING THAT ACTIVE WEST FLOW WILL
PREVAIL OVER THE WEEKEND WITH A BROAD OPEN TROUGH BUILDING OVER
REGION EARLY NEXT WEEK FOR CONTINUED UNSETTLED CONDITIONS INTO
WEDNESDAY OF NEXT WEEK. HUSTON
&&

.FIRE WEATHER...EXTREMELY WET AND COLD JUNE STORM CONTINUES TO TRACK
EAST THROUGH SOUTHERN IDAHO TODAY.  EXTENSIVE PRECIPITATION WILL
CONTINUE ACROSS SOUTHEAST CORNER OF IDAHO WITH WETTING RAINS
RECEIVED BY MANY LOCATIONS.  RELATIVE HUMIDITIES VERY ELEVATED AS
WELL WITH VERY COLD TEMPERATURES FOR EARLY JUNE.  WINDS WILL LIKELY
INCREASE TODAY...BUT WITH THE HIGH RELATIVE HUMIDITIES AND
PRECIPITATION...NO FIRE WEATHER CONCERNS TODAY.  COLD WEATHER WILL
CONTINUE THURSDAY BUT PRECIPITATION SHOULD TAPER OFF CONSIDERABLY
AND A WARMING TREND SHOULD BEGIN FRIDAY INTO THE WEEKEND...BUT
TEMPERATURES WILL STAY BELOW NORMAL INTO EARLY NEXT WEEK. GK
&&

.AVIATION...WIDESPREAD IFR TO MVFR CONDITIONS THIS MORNING WITH RAIN
AT TAF SITES...ESPECIALLY SNAKE RIVER PLAIN CORRIDOR.  AREAS OF IFR
WITH RAIN AND SNOW IN ALL TWEB ROUTES AS WELL.  EXPECT THE IFR
CONDITIONS TO LINGER LONGEST IN TWEB ROUTES 343 AND 344 AND EASTERN
HALF OF 345.  WINDS WILL INCREASE TO THE 20 TO 30 MPH RANGE AS WELL
IN SNAKE PLAIN.  OVERALL A VERY POOR FLYING DAY WILL CONTINUE THE
ENTIRE DAY. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY CONTINUES UNTIL MIDNIGHT TONIGHT ZONE 21.
WIND ADVISORY FROM NOON UNTIL 8 PM MDT TODAY ZONE 17.
&&
Hazardous weather outlook, Jun 5, 5:04 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MDT TUE JUN 5 2007

IDZ017>025-031-032-061115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
504 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT PUSHING THROUGH THE AREA TODAY WILL GENERATE GUSTY
WINDS AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AMERICAN FALLS
RESERVOIR THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WITH
LOCALLY GUSTY WINDS ARE ALSO POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED THROUGH WEDNESDAY
NIGHT WITH SNOW LEVELS AROUND 7000 FEET DURING THE OVERNIGHT
HOURS. MUCH COOLER TEMPERATURES WITH HIGHS IN THE 50S FOR
WEDNESDAY AND THURSDAY. GRADUAL WARMING BACK TO SEASONABLE
TEMPERATURES AT THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:52 AM MDTLake Wind AdvisoryPIH20 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.